Ohio, 2026

Flooding and Damaging Winds in Ohio, March 11 to 12, 2026

March 11 to 12, 2026 · NWS RLX · 5 events in 4 counties and zones

Showers and storms developed ahead of a cold front during the morning of March 11th, with subsequent rounds of scattered activity progressing across the area throughout the day. A few strong to severe storms downed trees in Perry and Morgan Counties during the early afternoon.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$400
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RLX wrote it up.

Showers and storms developed ahead of a cold front during the morning of March 11th, with subsequent rounds of scattered activity progressing across the area throughout the day. A few strong to severe storms downed trees in Perry and Morgan Counties during the early afternoon. More storms and moderate to heavy showers then overspread the area as an upper level disturbance steered the front through overnight. Between a half inch and one and a quarter inches of rain fell across southeast Ohio, with heavier precipitation prompting minor flooding of Duck Creek in Washington County and Sunday Creek in Athens County. Impacts primarily included flooding of a few roads, fields, and low-lying areas next to the creeks. Precipitation tapered off from west to east behind the front, coming to an end in southeast Ohio early in the morning of the 12th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before the first event at Mar 11, 10:12 AM EST, 2 hours 36 minutes earlier. Its key messages:

  • 1) Showers and storms return today, with the potential for strong to severe storms. Precipitation then transitions to snow or a rain snow mix Thursday behind the departing front. In addition, gusty winds will take hold behind the front, particularly across the higher terrain.
  • 2) Another low pressure system will move east across the Great Lakes region for late in the week into the weekend, followed by another system late in the week into early next week.
Area forecast discussion, Mar 11, 10:12 AM EST, 2 hours 36 minutes before
Area Forecast Discussion
National Weather Service Charleston WV
1112 AM EDT Wed Mar 11 2026

.WHAT HAS CHANGED...
1100 AM Update...

A Tornado Watch has been issued for much of the area until 5 PM.
A round of morning (non-severe) showers/storms continues to lift
through northeast portions of the area. Further southwest,
clearing skies are beginning to move into the forecast area,
which should result in a quick uptick in surface based buoyancy
over the next few hours. Given such, anticipate convection to
the west of the area to continue progressing east into the CWA,
with some additional development further southwest amid gradually
increasing synoptic scale forcing. Given the potential for some
discrete cells, all three hazards are possible - damaging winds,
isolated tornadoes, and hail. PoPs have been updated into the
afternoon.

153 AM Update...

The risk for tornadoes has been increased across the CWA today
per latest SPC outlook.

&&

.KEY MESSAGES...
- 1) Showers and storms return today, with the potential for
  strong to severe storms. Precipitation then transitions to
  snow or a rain snow mix Thursday behind the departing front.
  In addition, gusty winds will take hold behind the front,
  particularly across the higher terrain.

- 2) Another low pressure system will move east across the Great Lakes
  region for late in the week into the weekend, followed by
  another system late in the week into early next week.

&&

.DISCUSSION...
KEY MESSAGE 1...

Active weather returns to the forecast area Wednesday and Wednesday
evening with the forecast area in the warm sector of a low pressure
system moving northeast into Canada, with its associated cold front
and upper trough approaching later in the day and tonight. Some
showers and storms will be possible early today in the unstable
airmass in the warm sector, and some of these could be strong to
severe, with a damaging wind threat with potential for stronger
winds aloft to come to the surface. There is also a threat for
tornadoes particularly as we progress towards the afternoon hours as
the trough/cold front push closer to our area, with shear and SRH
increasing, with increasing potential for rotating supercells. In
addition, large hail is also possible, with strong/long lived
updrafts possible. How much of a threat of severe we have later in
the day with the cold front will largely depend on the coverage of
storms during the day Wednesday, and how much the atmosphere is
worked over. SPC continues to maintain a slight risk across the CWA,
but has increased the tor risk to 5%. WPC continues to maintain the
area in a marginal risk for excessive rainfall, but overall, the
threat of problems is fairly low due to anticipated fast movement of
convection. It would be more an issue in spots that are repetitively
hit by convection and poor drainage areas.

Colder air will filter into the region for Thursday behind the
front, with a transition to a wintry mix, particularly across the
mountains. There is the possibility for some light ice or sleet
accumulation across the mountains, but will hold off on any sort of
headlines at this point, due to uncertainty in coverage/amounts/how
quickly precipitation leaves the area, and how cold surfaces really
are for problems to occur. An sps may be more appropriate for this
situation versus an advisory, but will allow the day shift to
evaluate closer.

KEY MESSAGE 2...

Another low pressure system will move east across the Great Lakes
region Thursday  night into Friday. This will create gusty winds
across the area, owing to an increased pressure gradient, and
potentially lead to light precipitation across the far northern
counties, although at this point, just an increase in cloud cover is
anticipated. A brief break in the weather is anticipated for much of
the weekend, before another potent system moves into the area for
Sunday into Monday, with colder air, and the possibility for wintry
weather taking hold on Monday as the system departs to our east.

&&

.AVIATION /14Z WEDNESDAY THROUGH SUNDAY/...
Isolated to scattered convection has developed this morning.
Expect brief MVFR/IFR conditions in convection, along with gusty
erratic winds up to 40 to 50 mph, and small hail.

A brief decrease in the coverage of convection is possible
after 18Z to 20Z, before showers and storms increase again from
west to east/north to south with the approach of a cold front
this evening and tonight. These additional storms later this
evening and overnight associated with the front will be more
widespread in coverage, possibly in a line of convection with
strong damaging winds, and result in the development of
widespread MVFR and local IFR conditions. General threat period
for the line of storms is north of the Ohio River to the mid
Ohio Valley 21Z to 03Z, and south of the Ohio River 00Z to 06Z.

Strengthening flow aloft will result in a period of LLWS across
much of the area through this morning/early afternoon until
surface flow is able to increase and become gusty again,
generally after 15-18Z.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z THURSDAY...

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS: Timing and location of showers/storms
early Wednesday, and associated restrictions, may vary from the
forecast. Gusty winds will fluctuate on Wednesday. Timing and
severity of line of storms associated with the cold front may
vary from forecast.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       10   11   12   13   14   15   16   17   18   19   20   21
EDT 1HRLY       06   07   08   09   10   11   12   13   14   15   16   17
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    L    H

AFTER 12Z THURSDAY...
IFR conditions in mixed wintry precipitation and low ceilings
early Thursday.

&&

.Climate...
A few record high temperatures were set (R) or tied (T) on
Tuesday, and a few more may be set or tied today.

Obs-Forecast / Record High Temperatures
---------------------------------------
       Tue, 3/10     |   Wed, 3/11    |
---------------------------------------
CRW | 81R/ 80 (2009) | 82 / 83 (1990) |
HTS | 81R/ 80 (2009) | 83 / 83 (1990) |
CKB | 78 / 79 (1973) | 79 / 78 (1973) |
PKB | 78 / 79 (2009) | 79 / 78 (1990) |
BKW | 74 / 77 (2016) | 77 / 74 (2006) |
EKN | 78T/ 78 (2016) | 79 / 76 (2006) |
---------------------------------------

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

DISCUSSION...SL/GW
AVIATION...SL
CLIMATE...TRM

In the hours before

Special weather statement, Mar 11, 11:09 AM EST, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Charleston WV
1209 PM EDT Wed Mar 11 2026

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-
024>032-034-039-040-515>526-112100-
Greenup-Carter-Boyd-Lawrence-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason-
Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt-
Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-Gilmer-
Lewis-Harrison-Taylor-Wyoming-Upshur-Barbour-Northwest Raleigh-
Southeast Raleigh-Northwest Fayette-Southeast Fayette-
Northwest Nicholas-Southeast Nicholas-Northwest Webster-
Southeast Webster-Northwest Pocahontas-Southeast Pocahontas-
Northwest Randolph-Southeast Randolph-
Including the cities of Flatwoods, Russell, Raceland, Grayson,
Grayson Lake State Park, Carter Caves State Park, Olive Hill,
Ashland, Cannonsburg, Louisa, Yatesville Lake State Park,
New Lexington, Crooksville, Somerset, McConnelsville, Stockport,
Athens, Marietta, Belpre, Jackson, Wellston, Oak Hill, McArthur,
Hamden, Pomeroy, Gallipolis, Ironton, Lake Vesuvius, South Point,
Kenova, Ceredo, Wayne, Huntington, Point Pleasant, New Haven,
Ravenswood, Ripley, Parkersburg, Vienna, St. Marys, Belmont,
Paden City, Sistersville, Middlebourne, Harts, Alum Creek,
Hamlin, Teays Valley, Hurricane, Charleston, South Charleston,
Saint Albans, Spencer, Elizabeth, Grantsville, Harrisville,
Pennsboro, West Union, Williamson, Logan, Chapmanville, Man,
Madison, Clay, Sutton, Gassaway, Burnsville, Glenville, Weston,
Clarksburg, Bridgeport, Grafton, Mullens, Oceana, Pineville,
Buckhannon, Philippi, Belington, Bradley, Prosperity, Sophia,
Beckley, Fayetteville, Montgomery, Meadow Bridge, Summersville,
Craigsville, Birch River, Richwood, Holly River State Park,
Webster Springs, Cowen, Snowshoe, Marlinton, Elkins, and Harman
1209 PM EDT Wed Mar 11 2026

...GUSTY WINDS THIS AFTERNOON...

Gusty winds of 35 to 40 mph are expected this afternoon, with
isolated gusts in excess of 45 mph possible. Higher wind gusts
could occur within thunderstorms.

These gusty winds will blow around unsecured objects. Use extra
caution when driving this afternoon, especially if operating a high
profile vehicle.

GW

The radar

The Cincinnati radar (KILN), 153 km away, was scanning. The volume nearest the first event began at 17:48 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind, 2 flood. Local standard time, as filed.

Thunderstorm Wind, Perry

When
March 11, 12:48 PM EST
Where
Perry County, Crooksville
Measured
45 kt (52 mph) estimated gust
Property damage
$200
Reported by
911 Call Center
Coordinates
39.770, -82.100

A tree was blown down near Crooksville along South Buckeye Street.

Thunderstorm Wind, Perry

When
March 11, 1:14 PM EST
Where
Perry County, 0.9 mi NE of Shawnee
Measured
45 kt (52 mph) estimated gust
Property damage
$200
Reported by
911 Call Center
Coordinates
39.608, -82.206

One tree was blown down along Iron Point Road near Shawnee.

Thunderstorm Wind, Morgan

When
March 11, 1:43 PM EST
Where
Morgan County, 0.64 mi N of Bristol
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
39.709, -81.728

Two trees blew down onto State Route 284 at the one and three mile markers.

Flood, Washington

When
March 11, 11:40 PM EST to March 12, 8:57 PM EST
Where
Washington County, 0.41 mi ENE of Macksburg to 0.56 mi ESE of Macksburg
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
39.633, -81.463

Duck Creek at Macksburg rose above a bankfull level of 13 feet on the night of March 11th, then continued to rise to a crest of 14.3 feet on the afternoon of the 12th. The creek then receded back below bankfull level that night. While the creek was out of its banks, flooding occurred at the campground next to the gauge, Broad Street, Main Street, and fields and low-lying areas adjacent to the creek.

Flood, Athens

When
March 12, 12:05 AM EST to 12:17 PM EST
Where
Athens County, 0.44 mi NW of Trimble to 0.67 mi SW of Glouster
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
39.485, -82.085

Sunday Creek at Glouster rose above a bankfull level of 13 feet shortly after midnight on March 12th, then continued to rise to a crest near 13.8 feet later that morning. The creek then receded back into its banks in the early afternoon. In the midst of the creek running out of its banks, flooding took place along portions of Oakdale Road, South Town Street, Kennedy Road, and Glouster Memorial Park in Glouster.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2026Every state in 2026This day in weather historyWarnings in Ohio, March 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1319927, 1319928, 1319929, 1319924, 1319925.